| Model Number |
GS9095SD |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, the cerebase da catheter (gs9095sd / lot: 30789642) proximal hub was kinked before the procedure.Additional information received indicated that it is unknown if the damage occurred during the prepping of the device.The device was stored and handled according to the instructions for use (ifu).
Additional Manufacturer Narrative
Product complaint#: (b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file in which the proximal section of the cerebase was shown.The vestamid extrusion near the id band was noted to be fractured, exposing the internal braid; the device was still in one piece.Also, there is another damage noted next to the fractured condition where the catheter seemed to be kinked and then straightened, but it cannot be determined from the angle in which the cerebase is positioned.The device was noted out of the original package and no other damages were appreciated.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The fractured condition was not reported as such in the initial event description, however, it is possible that the kinking was too severe and the catheter ended up being fractured; it is also possible that the damage noted next to this fracture is the kink they are referring to.The customer complaint was confirmed based on the appearance of the cerebase.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4,, g3, g6, h2, h3 and h10.Complaint conclusion: as reported by the field, the cerebase da catheter (gs9095sd / lot: 30789642) proximal hub was kinked before the procedure.Additional information received indicated that it is unknown if the damage occurred during the prepping of the device.The device was stored and handled according to the instructions for use (ifu).One picture was attached to the complaint file in which the proximal section of the cerebase was shown.The vestamid extrusion near the id band was noted to be fractured, exposing the internal braid; the device was still in one piece.Also, there is another damage noted next to the fractured condition where the catheter seemed to be kinked and then straightened, but it cannot be determined from the angle in which the cerebase is positioned.The device was noted out of the original package and no other damages were appreciated.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The device was not received for further analysis; therefore, no further investigation can be performed.The fractured condition was not reported as such in the initial event description, however, it is possible that the kinking was too severe, and the catheter ended up being fractured; it is also possible that the damage noted next to this fracture is the kink they are referring to.The customer complaint was confirmed based on the appearance of the cerebase.This investigation was performed based only on the photo provided.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: product analysis: a non-sterile cerebase cerebase da catheter was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the device was found to be fractured just next to the id band, a second fracture was found at 2.50 cm from the hub; these conditions found are consistent with the damages seen in the provided picture.A third fracture was found at 8.50 cm from the hub.No other damages were found.The entire length of the device was inspected under a microscope and no other damages were found in the device.The fractures were inspected, and it was observed that the braid mesh was exposed by the fracture, presumably due to kinking.The ptfe (inner lumen) was still intact.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).The issue regarding a catheter being kinked was confirmed based on the appearance of the returned device.The fractured condition observed during the visual inspection is secondary to the catheter being kinked and suggests that inadequate manipulation may have contributed to the defect encountered.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instructions for use (ifu) include precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.A review of manufacturing documentation associated with this lot 30789642 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: ¿ carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.¿ exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint #(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.